A 17-year-old female asked:
Disclaimer

why could i be getting painful ovarian cysts even while on birth control pills? (one of the cysts was 7.5 cm and had to be surgically removed)

1 doctor answer
Dr. Lee Hickok
36 years experience Fertility Medicine
Not sure: It is not unusual for women to form cysts while on the pill. Might try a stronger formulation.
Answered on Oct 4, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old female asked:
Dr. Shahid Rafique
43 years experience Internal Medicine
Remove it: A complex ovarian cyst of this size should be removed as the risk of cancerous changes is high.
2
2 thanks
A 23-year-old female asked:
Dr. Jeffrey Juchau
32 years experience Family Medicine
Cysts: if you are not a smoker it is relatively safe to stay on long term birth control. When you consider the potential risks of pregnancy and delivery alon ... Read More
A 45-year-old female asked:
Dr. Philip Miller
46 years experience Family Medicine
Ovarian cysts: Can be hormonally influenced; however, doubtful the oral contraceptives will make cysts disappear, worth discussing with GYN.
A 42-year-old female asked:
Dr. Alexander Shilkrut
Specializes in Obstetrics and Gynecology
Unlikely: It is safe to take OCP for few months, but it is unlikely that they will help to reduce the cyst size. You have two alternatives-do nothing and wait ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month